Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 152, NWS Des Moines, IA

June 14, 2011Mahaska County, Marion County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 14, 2011, 3:54 AM CDT for Mahaska County, Marion County, Iowa. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2011, 3:54 AM CDT (08:54 UTC)
Expired
Jun 14, 2011, 4:45 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Mahaska County, IA, Marion County, IA

The radar

The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS53 KDMX 140854
SVRDMX
IAC123-125-140945-
/O.NEW.KDMX.SV.W.0152.110614T0854Z-110614T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 445 AM CDT

* AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES EAST OF PLEASANTVILLE...OR 21 MILES EAST
  OF INDIANOLA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...PELLA...KNOXVILLE AIRPORT...LAKE RED ROCK...PELLA
  AIRPORT...HARVEY AND LEIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4124 9281 4130 9327 4151 9327 4151 9274
      4151 9271
TIME...MOT...LOC 0854Z 264DEG 23KT 4140 9314
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
2 follow-up statements
609 
WWUS53 KDMX 140929
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT TUE JUN 14 2011

IAC123-125-140945-
/O.CON.KDMX.SV.W.0152.000000T0000Z-110614T0945Z/
MARION IA-MAHASKA IA-
429 AM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MAHASKA AND NORTHEASTERN MARION COUNTIES UNTIL 445 AM CDT...

AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PELLA...OR 18 MILES NORTHWEST OF OSKALOOSA...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEIGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4129 9279 4147 9327 4151 9327 4151 9271
TIME...MOT...LOC 0929Z 261DEG 16KT 4143 9292
WIND...HAIL <50MPH 1.00IN

$$
157 
WWUS53 KDMX 140944
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT TUE JUN 14 2011

IAC123-125-140953-
/O.EXP.KDMX.SV.W.0152.000000T0000Z-110614T0945Z/
MARION IA-MAHASKA IA-
444 AM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAHASKA AND
NORTHEASTERN MARION COUNTIES WILL EXPIRE AT 445 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...VERY HEAVY RAIN AND DIME TO PENNY SIZE HAIL IS STILL 
POSSIBLE FROM THIS STORM DURING THE NEXT HALF HOUR.

LAT...LON 4129 9279 4147 9327 4151 9327 4151 9271
TIME...MOT...LOC 0943Z 261DEG 16KT 4144 9284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:50 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 13, 11:50 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1150 PM CDT MON JUN 13 2011

.UPDATE...
THUNDERSTORMS DEVELOPING ALONG BOUNDARY LIFTING NORTHWARD ACROSS
SOUTHERN CWA ON NOSE OF WAA/MOISTURE ADVECTION ALOFT. AN INCREASE IN
COVERAGE EXPECTED BY LATE EVENING INTO THE OVERNIGHT HOURS AS
SHORTWAVE TROUGH ALOFT SLIDES NORTHEASTWARD THROUGH THE REGION.
HEAVY RAIN THREAT STILL EXPECTED ESPECIALLY WITH THE ADDITION OF
THIS CONVECTION ACROSS THE SOUTH/SOUTHEAST EARLY THIS EVENING.

.SHORT TERM /TONIGHT/...
WARM FRONT REMAINS JUST SOUTH OF THE BORDER TONIGHT WITH LOW LEVEL
JET EXPECTED TO INCREASE DURING THE EVENING HOURS. FOCUS FOR MORE
HEAVY RAINFALL EXPECTED INTO TONIGHT AS MAINLY ELEVATED CONVECTION
FIRES INTO THE REGION AND MOVES NORTHEAST. ANOTHER COMPLEX OVER
SOUTH DAKOTA MAY DRIVE ESE WITH TIME AND MERGE LATE OVERNIGHT. PWATS
REMAIN QUITE HIGH AT 1 TO 1.4 INCHES AND FFG WILL BE LOWERED DUE TO
RAINFALL TODAY. THUS...HAVE BROADBRUSHED AN AREA ALONG AND SOUTH OF
US 30 FOR THE NIGHTTIME HOURS. POSSIBILITY OF ONE TO THREE INCHES IN
SOME OF THE HEAVIER STORMS. EARLY ON SEVERE WEATHER MAY OCCUR
SOUTHWEST WITH WITH WIND AND HAIL BEING THE MAIN THREATS. LOWS WILL
DROP INTO THE 50S AND LOWER 60S ACROSS THE REGION.

.LONG TERM /TUESDAY THROUGH MONDAY/...
LITTLE CHANGE IN FORECAST THINKING TODAY...SYNOPTIC PATTERN REMAINS
ACTIVE THIS WEEK INTO THE WEEKEND WITH MULTIPLE ROUNDS OF SHOWERS
AND STORMS AND MODERATE TEMPERATURES EXPECTED. IT DOES NOW APPEAR
POSSIBLE THAT WE MAY SEE A RETURN OF SOME SUMMER WARMTH AROUND
SUNDAY OR MONDAY OF NEXT WEEK...AS WILL BE DISCUSSED BELOW.

AT 500 MB...THE RIDGE LYING TO OUR SOUTH WILL CONTINUE TO ERODE AS A
LONGWAVE TROUGH CURRENTLY OVER THE ROCKIES MOVES EASTWARD INTO THE
MIDWESTERN U.S. AND MOVES OVER MINNESOTA OR NORTHERN IOWA LATE ON
WEDNESDAY. THIS SYSTEM WILL BE MOVING AWAY BY THURSDAY AND WE WILL
SEE A BRIEF QUIET PERIOD AS THE RIDGE REBUILDS...BUT BY FRIDAY NIGHT
OR SUNDAY THE CURRENT PATTERN WILL REESTABLISH ITSELF WITH A RETURN
TO WEST SOUTHWESTERLY FLOW ALOFT AND QUICKLY MOVING IMPULSES
PROVIDING SHOWER AND THUNDERSTORM CHANCES INTO THE WEEKEND.

CONFIDENCE IN FORECAST DETAILS FOR THE EARLY WEEK SYSTEM SET TO
AFFECT US OVER THE NEXT COUPLE OF DAYS HAS INCREASED OVERALL...A
SURFACE LOW WILL REMAIN ANCHORED OVER KANSAS TONIGHT AHEAD OF THE
500 MB TROUGH THEN MOVE ACROSS NORTHERN MISSOURI AND POSSIBLY FAR
SOUTHEASTERN IOWA ON TUESDAY AND TUESDAY NIGHT. A STATIONARY
BOUNDARY OR WARM FRONT EXTENDING EAST NORTHEAST FROM THE LOW WILL
STRETCH ACROSS NORTHERN MISSOURI OR FAR SOUTHERN IOWA...AND ALONG
AND NORTH OF THIS BOUNDARY THE APPROACHING LONGWAVE WILL PROVIDE
AMPLE SUPPORT FOR OVERRUNNING CONVECTION ESPECIALLY DURING THE
EVENING AND NIGHTTIME HOURS WHEN THE NOCTURNAL LLJ WILL PROVIDE
ADDITIONAL FORCING...AND POSSIBLY DURING PEAK HEATING NEAR THE FRONT
WHEN WE MAY SEE SOME SURFACE BASED CONVECTION. HAVE CONTINUED TREND
OF HIGHER POPS OVERNIGHT WITH THE LIKELIES LATE TONIGHT TAPERING OFF
TO HIGH CHANCE AND MOVING TO OUR NORTHEAST TUESDAY MORNING...THEN
MORE BROADBRUSHED CHANCE POPS TUESDAY AFTERNOON TO ACCOUNT FOR
UNCERTAINTY IN THE POSSIBILITY OF PEAK HEATING CONVECTIVE
TRIGGERING...AND A RETURN OF LIKELY POPS ON TUESDAY NIGHT BEFORE
MOVING THEM OFF TO THE EAST ON WEDNESDAY AS THE SYSTEM AND SURFACE
TROUGH MOVE THROUGH. SEVERE WEATHER POTENTIAL DURING THIS TIMEFRAME
APPEARS MARGINAL AS INSTABILITY NORTH OF THE FRONT WILL BE VERY LOW
AND THE HIGHER INSTABILITY SHOULD MAINLY BE CONFINED TO MISSOURI.
HOWEVER...WE WILL SEE A THREAT OF HEAVY RAIN WITH GOOD MOISTURE
TRANSPORT OVER THE SURFACE BOUNDARY AND EFFICIENT PRECIPITATION
PROCESSES LIKELY.

FROM LATE WEDNESDAY THROUGH TUESDAY WE WILL SEE A BRIEF DRY PERIOD
BEHIND THIS FIRST STORM SYSTEM...THEN BY THURSDAY NIGHT OR FRIDAY
MORNING ESSENTIALLY THE EXACT SAME PATTERN WILL RESET AND BY LATE
FRIDAY THROUGH SATURDAY WE WILL ONCE AGAIN SEE A SURFACE LOW OVER
KANSAS...FRONTAL BOUNDARY NEAR THE IOWA/MISSOURI BORDER...AND SUBTLE
SHORTWAVES MOVING THROUGH WEST SOUTHWESTERLY FLOW ALOFT. HAVE THUS
MAINTAINED BROAD LOW TO MID CHANCE POPS FROM THURSDAY NIGHT THROUGH
SATURDAY NIGHT...WITH THE HIGHER POPS AGAIN COMING GENERALLY AT
NIGHT.

BY SATURDAY NIGHT WE WILL FINALLY SEE SOME SEMBLANCE OF A CHANGE IN
THE LARGE SCALE 500 MB PATTERN...WITH ANOTHER LONGWAVE TROUGH
DIGGING INTO THE WESTERN U.S. AND AMPLIFYING THE FLOW...RESULTING IN
A STRENGTHENING OF THE RIDGE ACROSS THE SOUTHEASTERN STATES. THIS
SHOULD PLACE US IN MORE SOUTHWESTERLY FLOW AND HOPEFULLY SHUNT THE
SHORTWAVES MOVING AROUND THE TROUGH OFF TO OUR WEST...LIKELY
RESULTING IN DRIER AND WARMER WEATHER AS MODERATE SOUTHERLY LOW
LEVEL FLOW WOULD BE EXPECTED. THE GFS AND ECM BOTH INDICATE THIS
GENERAL PATTERN SO HAVE KEPT POPS OUT FROM SUNDAY ONWARD AND
INTRODUCED HIGH TEMPERATURES WELL INTO THE 80S FOR SUNDAY AND
MONDAY. WE WILL SEE IF THIS HOLDS UP THROUGH THE WEEK.

&&

.AVIATION...14/06Z
THUNDERSTORMS BEGINNING TO INCREASE IN COVERAGE ACROSS THE AREA AND
ARE EXPECTED TO SPREAD ACROSS THE CWA THROUGHOUT THE NEXT 3 TO 6
HOURS. STORMS SHOULD MOVE EAST OF THE AREA AROUND EARLY TO MID
MORNING WITH LOW VFR STRATUS...POSSIBLY MVFR CIGS TO LINGER THROUGH
THE DAY. ANOTHER ROUND OF THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE
EASTWARD THROUGH THE AREA TUESDAY EVENING. FOR NOW HAVE HIGHLIGHTED
WITH A VCSH/CB MENTION UNTIL MORE CERTAINTY IN TIMING AND PLACEMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
UPDATE...BEERENDS
Hazardous weather outlook, Jun 13, 11:12 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT MON JUN 13 2011

IAZ072-073-141015-
MADISON-WARREN-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUED ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING
FLASH FLOODING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ057>062-070-071-074-075-081>085-092>097-141015-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN
THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL
ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY ADDITIONAL
HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-141015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MORE STORMS ARE AGAIN POSSIBLE OVER THE AREA TONIGHT. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS.
HEAVY RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.
RAINFALL REPORTS WOULD BE APPRECIATED.

IAZ086-141015-
WAPELLO-
1112 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT.
SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE
MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY
RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. ANY
ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH
FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER AT
OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK. RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE
APPRECIATED.

MJB

In the hours before

Local storm report, Jun 14, 2:26 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             ESE HUXLEY              41.89N 93.60W
06/14/2011  E2.00 INCH       STORY              IA   TRAINED SPOTTER

&&

MS JUN 11
Local storm report, Jun 14, 2:28 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     HAIL             2 N HUXLEY              41.92N 93.60W
06/14/2011  E1.25 INCH       STORY              IA   LAW ENFORCEMENT

&&

MS JUN 11
Local storm report, Jun 14, 2:35 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             HUXLEY                  41.90N 93.60W
06/14/2011  E1.75 INCH       STORY              IA   TRAINED SPOTTER

0230 AM     HAIL             WAUKEE                  41.61N 93.86W
06/14/2011  E0.75 INCH       DALLAS             IA   BROADCAST MEDIA

&&

MS JUN 11
Local storm report, Jun 14, 2:46 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  E1.00 INCH       STORY              IA   LAW ENFORCEMENT

&&

MS JUN 11
Special weather statement, Jun 14, 2:50 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT TUE JUN 14 2011

IAZ059-060-140845-
DALLAS-POLK-
250 AM CDT TUE JUN 14 2011

...HEAVY RAINFALL OVER THE NEXT HOUR...
..

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING THROUGH THE AREA.

PENNY SIZE HAIL...AND HEAVY RAINFALL OF AN INCH OR MORE PER HOUR ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...      ELKHART...            ALTOONA...
  BONDURANT...          RUNNELLS...           MITCHELLVILLE...
  DES MOINES...         WINDSOR HEIGHTS...    CLIVE...
  URBANDALE...          WEST DES MOINES...

LOW LAND FLOODING AND PONDING AT INTERSECTIONS IS LIKELY WITH THESE
STORMS.
Local storm report, Jun 14, 2:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             NEVADA                  42.02N 93.45W
06/14/2011  M2.00 INCH       STORY              IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTRiver Flood WarningDMXWapello54 hr
Jun 13, 9:01 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 13, 11:52 PM CDTSevere Thunderstorm WarningDMXAdair, Madison23 min
Jun 14, 12:16 AM CDTSevere Thunderstorm WarningDMXDallas, Madison44 min
Jun 14, 12:25 AM CDTSevere Thunderstorm WarningDMXMadison50 min
Jun 14, 12:57 AM CDTSevere Thunderstorm WarningDMXDallas, Polk35 min
Jun 14, 1:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion16 min
Jun 14, 1:04 AM CDTFlash Flood WarningDMXMadison4 hr
Jun 14, 1:12 AM CDTSevere Thunderstorm WarningDMXDallas, Madison48 min
Jun 14, 1:16 AM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek44 min
Jun 14, 1:54 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren51 min
Jun 14, 2:09 AM CDTSevere Thunderstorm WarningDMXMarion, Warren51 min
Jun 14, 2:27 AM CDTSevere Thunderstorm WarningDMXBoone, Hardin, Marshall, Story63 min
Jun 14, 2:59 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jun 14, 3:27 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall48 min
Jun 14, 5:05 AM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Jun 14, 5:09 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth23 min
Jun 14, 5:14 AM CDTSevere Thunderstorm WarningDMXButler46 min
Jun 14, 6:00 AM CDTSevere Thunderstorm WarningDMXMarshall, Story45 min
Jun 14, 6:32 AM CDTRiver Flood WarningDMXMahaska, Wapello34 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:02 AM CDTRiver Flood WarningDMXPolk13 hr
Jun 14, 10:57 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.